Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 8, NWS Hastings, NE

December 17, 202524 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this high wind warning at Dec 17, 2025, 3:22 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 18, 2025, 12:00 AM CST. It was in force for 18 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2025, 3:22 AM CST (09:22 UTC)
In effect from
Dec 18, 2025, 12:00 AM CST
Expired
Dec 18, 2025, 6:00 PM CST
In force
18 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 12:09 AM CSTNON-TSTM WND GST 63Ord Airport, NEPeak northwesterly gust with initial wind surge.
Dec 18, 12:28 AM CSTNON-TSTM WND GST 621 N Sherman Reservoir, NEUnofficial personal station. Gust with initial wind surge.
Dec 18, 12:32 AM CSTNON-TSTM WND GST 631 E Scotia, NEUnofficial personal station. Gust with initial wind surge.
Dec 18, 1:10 AM CSTNON-TSTM WND GST 59Grand Island Airport, NEPeak northwesterly wind with initial wind surge.
Dec 18, 1:15 AM CSTNON-TSTM WND GST 54Holdrege Airport, NENortherly gust with initial wind surge.
Dec 18, 1:26 AM CSTNON-TSTM WND GST 60Hastings Airport, NEPeak northerly gust with initial wind surge.
Dec 18, 2:00 AM CSTNON-TSTM WND GST 591 W Logan, KSUnofficial personal station. Gust with initial wind surge.
Dec 18, 2:32 AM CSTNON-TSTM WND GST 62Dannebrog, NEAmbient Weather Station.
Dec 18, 3:05 AM CSTNON-TSTM WND GST 603 Wnw Jewell, KSKSU Mesonet station. Peak gust with initial wind surge.
Dec 18, 3:15 AM CSTNON-TSTM WND GST 471 S Hebron, NEAWOS station KHJH Hebron Airport.
Dec 18, 7:38 AM CSTNON-TSTM WND GST 646 Nnw Greeley, NENebraska Mesonet Station - 10 meter wind gust.
Dec 18, 7:51 AM CSTNON-TSTM WND GST 621 E Scotia, NEUnofficial wind gust from a personal weather station.
Dec 18, 7:53 AM CSTNON-TSTM WND GST 581 Nw Ord, NEASOS station KODX Ord Airport.
Dec 18, 8:15 AM CSTNON-TSTM WND GST 621 Wnw Lexington, NEAWOS station KLXN Lexington Airport.
Dec 18, 8:15 AM CSTNON-TSTM WND GST 632 Nnw Gothenburg, NEUnofficial gust from personal weather station KNEGOTHE44.
Dec 18, 8:23 AM CSTNON-TSTM WND GST 633 S Johnson Lake, NEDavis Weather Station.
Dec 18, 8:41 AM CSTNON-TSTM WND GST 616 Wnw Lexington, NEDavis Weather Station.
Dec 18, 8:43 AM CSTNON-TSTM WND GST 613 W Sumner, NEDavis Weather Station.
Dec 18, 8:46 AM CSTNON-TSTM WND GST 585 Nne Lexington, NEPWS KNELEXIN10.
Dec 18, 8:46 AM CSTNON-TSTM WND GST 594 N Lexington, NEDavis Weather Station.
Dec 18, 8:47 AM CSTNON-TSTM WND GST 597 Nne Loomis, NEDavis Weather Station.
Dec 18, 8:53 AM CSTNON-TSTM WND GST 605 Nnw Loomis, NEDavis Weather Station.
Dec 18, 8:55 AM CSTNON-TSTM WND GST 60Holdrege Airport, NE
Dec 18, 8:55 AM CSTNON-TSTM WND GST 67Lexington Airport, NE
Dec 18, 8:57 AM CSTNON-TSTM WND GST 596 Nne Lexington, NEDavis Weather Station.
Dec 18, 8:59 AM CSTNON-TSTM WND GST 623 Ne Bertrand, NEDavis Weather Station.
Dec 18, 8:59 AM CSTNON-TSTM WND GST 657 Ne Gothenburg, NEDavis Weather Station.
Dec 18, 9:00 AM CSTNON-TSTM WND GST 617 Nne Bertrand, NEPersonal Weather Station reports gust to 61mph.
Dec 18, 9:01 AM CSTNON-TSTM WND GST 625 Nnw Holdrege, NEPersonal Weather station reports gust to 62mph.
Dec 18, 9:02 AM CSTNON-TSTM WND GST 593 W Kearney, NEAmbient Weather Station.
Dec 18, 9:02 AM CSTNON-TSTM WND GST 607 Wsw Cairo, NEPersonal Weather Station reports gust to 60mph.
Dec 18, 9:05 AM CSTNON-TSTM WND GST 586 Ssw Sumner, NEPWS KNEOVERT7.
Dec 18, 9:11 AM CSTNON-TSTM WND GST 611 Ene Holdrege, NEAmbient Weather Station.
Dec 18, 9:11 AM CSTNON-TSTM WND GST 621 W Holdrege, NEAmbient Weather Station.
Dec 18, 9:11 AM CSTNON-TSTM WND GST 654 N Kearney, NEAmbient Weather Station.
Dec 18, 9:15 AM CSTNON-TSTM WND GST 601 Wnw Wilcox, NEPersonal Weather station reports gust to 60mph.
Dec 18, 9:15 AM CSTNON-TSTM WND GST 638 Sse Kearney, NEPersonal Weather station reports gust to 63mph.
Dec 18, 9:15 AM CSTNON-TSTM WND GST 664 E Ragan, NEPersonal Weather station reports gust to 66mph.
Dec 18, 9:15 AM CSTNON-TSTM WND GST 683 Ene Holdrege, NEAWOS station KHDE Holdrege Airport.
Dec 18, 9:15 AM CSTNON-TSTM WND GST 685 Sse Odessa, NEPersonal Weather station reports gust to 68mph.
Dec 18, 9:19 AM CSTNON-TSTM WND GST 673 Wnw Loomis, NEPersonal Weather Station reports gust to 67mph.
Dec 18, 9:21 AM CSTNON-TSTM WND GST 604 Nw Axtell, NEPersonal Weather station reports gust to 60mph.
Dec 18, 9:21 AM CSTNON-TSTM WND GST 612 Wnw Kearney, NEDavis Weather Station.
Dec 18, 9:22 AM CSTNON-TSTM WND GST 622 Nne Kearney, NEPersonal Weather Station reports gust to 62mph.
Dec 18, 9:22 AM CSTNON-TSTM WND GST 653 S Wilcox, NEPersonal Weather station reports gust to 65mph.
Dec 18, 9:25 AM CSTNON-TSTM WND GST 618 Se Kearney, NEPersonal Weather station reports gust to 61mph.
Dec 18, 9:25 AM CSTNON-TSTM WND GST 707 N Funk, NEDavis Weather Station.
Dec 18, 9:26 AM CSTNON-TSTM WND GST 615 Ssw Hildreth, NEPersonal Weather station reports gust to 61mph.
Dec 18, 9:26 AM CSTNON-TSTM WND GST 642 Sw Axtell, NEPersonal Weather station reports gust to 64mph.
Dec 18, 9:27 AM CSTNON-TSTM WND GST 663 Wsw Bladen, NEPersonal Weather station reports gust to 66mph.
Dec 18, 9:27 AM CSTNON-TSTM WND GST 731 Ssw Axtell, NEDavis Weather Station.
Dec 18, 9:28 AM CSTNON-TSTM WND GST 641 Wsw Bertrand, NEPersonal Weather Station reports gust to 64mph.
Dec 18, 9:28 AM CSTNON-TSTM WND GST 702 Sw Holdrege, NEPersonal Weather station reports gust to 70mph.
Dec 18, 9:29 AM CSTNON-TSTM WND GST 683 Sw Holdrege, NEAmbient Weather Station.
Dec 18, 9:30 AM CSTNON-TSTM WND GST 654 Wsw Minden, NEPersonal Weather station reports gust to 65mph.
Dec 18, 9:30 AM CSTNON-TSTM WND GST 713 Nne Hildreth, NEPersonal Weather station reports gust to 71mph.
Dec 18, 9:33 AM CSTNON-TSTM WND GST 602 Ese Axtell, NEPersonal Weather station reports gust to 60mph.
Dec 18, 9:33 AM CSTNON-TSTM WND GST 606 W Cowles, NEPersonal Weather station reports gust to 60mph.
Dec 18, 9:35 AM CSTNON-TSTM WND GST 512 Nnw York, NEAWOS station KJYR York Airport.
Dec 18, 9:35 AM CSTNON-TSTM WND GST 721 Wnw Lexington, NEUpdate - Latest Wind Gust at AWOS station KLXN Lexington Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS73 KGID 170922
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
322 AM CST Wed Dec 17 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-172100-
/O.UPG.KGID.HW.A.0005.251218T1200Z-251219T0000Z/
/O.NEW.KGID.HW.W.0008.251218T1200Z-251219T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Sutton, Red Cloud, Ionia, Codell,
Stockton, Nelson, Jewell, Elwood, Bostwick, Aurora, Hebron,
Beaver City, Cambridge, Clay Center, St. Paul, Beloit,
Kensington, Blue Hill, Osborne, Downs, Loup City, Ord, Sherman
Reservoir, Gothenburg, Kearney, Holdrege, Orleans, Genoa,
Franklin, Superior, Oxford, Mankato, Johnson Lake, Hollinger,
Osceola, Grand Island, Exeter, Central City, Hastings, Edgar,
Inavale, Stromsburg, Phillipsburg, Spalding, Cozad, Willow
Island, Bladen, Plainville, Litchfield, Lexington, Fairfield,
Wolbach, Minden, Harvard, Campbell, Geneva, Rosemont, Scotia,
Alma, Smith Center, Fullerton, Bellaire, Greeley, York, Fairmont,
Arapahoe, Polk, Deshler, Shelby, Hildreth, and Burr Oak
322 AM CST Wed Dec 17 2025

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Very strong winds could cause damage to trees. Localized 
  power outages are possible. Travel could be difficult, especially 
  for high profile vehicles. Localized poor visibility in areas of 
  blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use caution if you 
must drive. Be prepared for quickly changing visibility in areas of 
blowing dust.

&&

$$

Thies
5 follow-up statements
955 
WWUS73 KGID 172006
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
206 PM CST Wed Dec 17 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-181100-
/O.CON.KGID.HW.W.0008.251218T1200Z-251219T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Plainville, Minden, Lexington, Scotia,
Sutton, Stockton, Bellaire, Genoa, Hollinger, Sherman Reservoir,
Inavale, Bostwick, Superior, Oxford, Alma, York, Deshler,
Campbell, Kearney, Fairfield, Cambridge, Stromsburg, Harvard,
Hebron, Aurora, Geneva, Gothenburg, Spalding, Fullerton, Orleans,
Cozad, Bladen, Nelson, Red Cloud, Beaver City, Greeley,
Kensington, Shelby, Holdrege, Fairmont, Polk, Willow Island,
Hastings, Clay Center, Blue Hill, Johnson Lake, Loup City,
Osborne, Osceola, Burr Oak, Elwood, Wolbach, Ord, Exeter, Edgar,
Beloit, Litchfield, Grand Island, Phillipsburg, Jewell, Ionia,
Franklin, Rosemont, Downs, Arapahoe, St. Paul, Codell, Mankato,
Central City, Hildreth, and Smith Center
206 PM CST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST 
THURSDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected. The strongest gusts are likely along and north of I-80.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Very strong winds could cause damage to trees. Localized 
  power outages are possible. Travel will be difficult, especially 
  for high profile vehicles along east to west oriented roads. 
  Localized poor visibility will also be possible in areas of 
  blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use caution if you 
must drive. Be prepared for quickly changing visibility in areas of 
blowing dust.

&&

$$

Rossi
920 
WWUS73 KGID 180335
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
935 PM CST Wed Dec 17 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-181215-
/O.EXT.KGID.HW.W.0008.251218T0600Z-251219T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Ord, Ionia, Scotia, Stromsburg, Holdrege,
Cozad, Wolbach, Burr Oak, Sherman Reservoir, York, Jewell,
Rosemont, Deshler, Bladen, Central City, Beloit, Alma,
Litchfield, Inavale, Polk, Osceola, Downs, Hastings, Fairfield,
Kearney, Bellaire, Aurora, Plainville, Edgar, Harvard, Shelby,
Oxford, Osborne, Exeter, Franklin, Phillipsburg, Mankato,
Hollinger, Gothenburg, Nelson, Willow Island, Spalding, Genoa,
Sutton, Superior, Hebron, Loup City, Lexington, Orleans, Johnson
Lake, Blue Hill, Campbell, Red Cloud, Bostwick, Elwood, Smith
Center, Kensington, Geneva, St. Paul, Arapahoe, Codell, Stockton,
Cambridge, Grand Island, Beaver City, Greeley, Hildreth, Clay
Center, Fullerton, Minden, and Fairmont
935 PM CST Wed Dec 17 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THURSDAY...

* WHAT...Northwest winds sustained as high as 35 to 45 mph, with 
  gusts up to around 65 MPH.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Very strong winds could cause damage to trees. Localized 
  power outages are possible. Travel will be difficult, especially 
  for high profile vehicles along east to west oriented roads. 
  Localized poor visibility will also be possible in areas of 
  blowing dust.

* ADDITIONAL DETAILS...There will be two separate periods of high 
  winds. First, a fairly brief surge of high winds will quickly move 
  south across the area primarily between midnight and 4 AM. Then, 
  following a lull from high winds for at least a few hours, the 
  primary and more prolonged period of high winds will start in 
  northern counties mainly after 8 AM, and steadily overtake the 
  rest of the area through the remainder of the morning and 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use caution if you 
must drive. Be prepared for quickly changing visibility in possible 
areas of blowing dust.

&&

$$

Pfannkuch
084 
WWUS73 KGID 180914
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
314 AM CST Thu Dec 18 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-190000-
/O.CON.KGID.HW.W.0008.000000T0000Z-251219T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Ord, Ionia, Scotia, Stromsburg, Holdrege,
Cozad, Wolbach, Burr Oak, Sherman Reservoir, York, Jewell,
Rosemont, Deshler, Bladen, Central City, Beloit, Alma,
Litchfield, Inavale, Polk, Osceola, Downs, Hastings, Fairfield,
Kearney, Bellaire, Aurora, Plainville, Edgar, Harvard, Shelby,
Oxford, Osborne, Exeter, Franklin, Phillipsburg, Mankato,
Hollinger, Gothenburg, Nelson, Willow Island, Spalding, Genoa,
Sutton, Superior, Hebron, Loup City, Lexington, Orleans, Johnson
Lake, Blue Hill, Campbell, Red Cloud, Bostwick, Elwood, Smith
Center, Kensington, Geneva, St. Paul, Arapahoe, Codell, Stockton,
Cambridge, Grand Island, Beaver City, Greeley, Hildreth, Clay
Center, Fullerton, Minden, and Fairmont
314 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds sustained as high as 35 to 45 mph, with 
  gusts 55 to 65 MPH.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Very strong winds could cause damage to trees. Localized 
  power outages are possible. Travel will be difficult, especially 
  for high profile vehicles along east to west oriented roads. 
  Localized poor visibility will also be possible in areas of 
  blowing dust.

* ADDITIONAL DETAILS...Following a lull in high winds during the 
  early morning, high winds will ramp up mainly after 8 AM...
  initially north of Interstate 80 but then steadily overtaking the 
  remainder of the area through the rest of the day before steadily 
  decreasing this evening. The overall-strongest winds should 
  primarily target counties along and west of Highway 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use caution if you 
must drive. Be prepared for quickly changing visibility in possible 
areas of blowing dust.

&&

$$

Pfannkuch
880 
WWUS73 KGID 182022
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
222 PM CST Thu Dec 18 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
190000-
/O.CON.KGID.HW.W.0008.000000T0000Z-251219T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia,
Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Paul, Central City, Stromsburg, Osceola, Shelby, 
Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, 
Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, 
Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield,
Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, 
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
222 PM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Portions of north central Kansas and central, east 
  central and south central Nebraska.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Very strong winds could cause damage to trees.
  Localized power outages are possible. Travel will be difficult,
  especially for high profile vehicles along east to west oriented
  roads. Localized poor visibility will also be possible in areas
  of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use caution if you 
must drive. Be prepared for quickly changing visibility in possible 
areas of blowing dust.

&&

$$

Billings Wright
816 
WWUS73 KGID 182334
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
534 PM CST Thu Dec 18 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-190045-
/O.EXP.KGID.HW.W.0008.000000T0000Z-251219T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Arapahoe, Osceola, Stockton, Minden,
Holdrege, Fairmont, Nelson, Downs, St. Paul, Aurora, Kensington,
Stromsburg, Lexington, Grand Island, York, Exeter, Fairfield,
Codell, Wolbach, Hebron, Central City, Deshler, Jewell, Sherman
Reservoir, Geneva, Superior, Loup City, Shelby, Franklin,
Gothenburg, Burr Oak, Polk, Willow Island, Scotia, Clay Center,
Orleans, Litchfield, Beaver City, Hildreth, Rosemont, Kearney,
Bladen, Inavale, Campbell, Phillipsburg, Osborne, Greeley, Cozad,
Sutton, Edgar, Cambridge, Harvard, Alma, Smith Center, Bostwick,
Plainville, Beloit, Genoa, Elwood, Oxford, Ionia, Johnson Lake,
Mankato, Hastings, Fullerton, Hollinger, Spalding, Bellaire, Blue
Hill, Ord, and Red Cloud
534 PM CST Thu Dec 18 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will continue to decrease this evening, therefore the High 
Wind Warning will be allowed to expire.

$$

Mangels

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Dec 16, 11:25 PM CST, 3 hours 57 minutes earlier. Its key messages:

  • Breezy-to-moderately-windy on Wednesday. South-southwest winds may gust near-to-over 40 MPH, mainly in areas north of I-80.
  • Light rain, especially in northeastern areas, Wednesday evening into Wednesday night.
  • Potential for high winds (gusts 55-60+ MPH) continue to increase for Thursday. A High Wind Watch is now in effect for the entire area.
  • Mostly dry and mild through the weekend and into next week.
Area forecast discussion, Dec 16, 11:25 PM CST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1125 PM CST Tue Dec 16 2025

...Aviation Update...

.KEY MESSAGES...

- Breezy-to-moderately-windy on Wednesday. South-southwest winds
  may gust near-to-over 40 MPH, mainly in areas north of I-80.

- Light rain, especially in northeastern areas, Wednesday
  evening into Wednesday night.

- Potential for high winds (gusts 55-60+ MPH) continue to
  increase for Thursday. A High Wind Watch is now in effect for
  the entire area.

- Mostly dry and mild through the weekend and into next week.

&&

.DISCUSSION...
Issued at 127 PM CST Tue Dec 16 2025

Once again, temperatures have overachieved. Despite increasing
high clouds, temperatures have climbed into the low 60s in many
areas. Wednesday will be another warm day, but winds will
increase ahead of an approaching shortwave. Southwest winds may
gust over 40 MPH in many areas north of I-80. And a few gusts to
50 MPH aren't out of the question (40% chance in Valley county).

Wednesday evening, the shortwave will move into the northern
Plains, bringing light precipitation to the area. This
continues to look like a rain-only event for our area, and
northeastern areas have the best chance to see some sprinkles up
to possibly 0.10".

Later Wednesday night, the cold front associated with this
system will sweep through, bringing stronger northwest winds to
the area. Given the overnight timing, this initial surge of wind
is expected to be 40-50 MPH range, with stronger winds arriving
during the daytime on Thursday. There are still some differences
amongst global ensembles on where the highest winds will occur
(GEFS favors west...EPS favors north and east). But, based on
the NBM, most of Nebraska has a 50-80% chance to see gusts in
excess of 55 MPH. Probabilities in northern Kansas are a bit
lower (30-40%), but those areas will be a bit
warmer/drier, possibly resulting in near critical fire weather
conditions.

Winds will fall of pretty quickly Thursday evening, and
temperatures are expected to drop into the teens and low
20s. After this brief cooldown on Thursday, temperatures rebound
Friday as ridging builds over the western/central CONUS. Another
front is expected to move through over the weekend. This will
bring a modest cooldown, and could bring some light
rain/snow, although the potential for any measurable
precipitation is low (10%).

Next week still looks incredibly warm for late December.
Ensemble-mean high temperatures are in the 50s, with some
deterministic runs hinting at highs in the 60s in the days
around Christmas.

&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1100 AM CST Tue Dec 16 2025

For KGRI/KEAR Airports:

High confidence (90%) in VFR conditions through the period.
Scattered high clouds will continue to move through the area
today.

Relatively light northwest winds turn back to the southwest and
increase for Wednesday. Gusts to 30kts are possible Wednesday
afternoon.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1125 PM CST Tue Dec 16 2025

For KGRI/KEAR Airports:
- General overview:
Very high confidence in VFR ceiling/visibility throughout,
although especially the latter 12 hours will feature gradually
increasing/lowering mid-high level clouds...and maybe even some
passing light rain showers later Wednesday evening as ceiling
perhaps lowers as far as 5-10K ft AGL. However, by far the main
issue during the latter 12 hours will be winds, as quite-breezy
southerly winds during the afternoon-evening will turn westerly
in the evening and possibly even northerly toward the very end
of the period if a cold front manages to arrive by then.
Moderately-strong low level wind shear (LLWS) also looks to
become an issue Wednesday evening.

- Wind details:
- Surface winds:
The lightest speeds will prevail these first 9 hours...mainly
at-or-below 8KT as direction transitions from variable to south-
southwesterly. Then, southerly winds steadily ramp up from 15Z
onward...but especially by/after 17-18Z...when sustained speeds
around 20KT/gusts 25-30KT will be common. Although the late
afternoon/early evening could see a slight decrease, gusts of
generally 20-25KT should persist through much of the evening as
direction shifts increasingly westerly and MAYBE northerly very
late in the period (04-06Z) IF a strong cold front arrives by
then. Will defer to later TAFs to depict the shift to
northerlies given the inherent frontal timing uncertainty still
present nearly 24 hours out.

- Low level wind shear (LLWS):
First of all, there could be some some rather marginal LLWS
mainly 15-19Z as southerly winds ramp up between 1-2K ft. AGL
and before surface winds pick up enough to diminish its
magnitude. However, with shear magnitude between the surface and
this level only expected to top out closer to 25KT than the
typical TAF-inclusion criteria of 30+KT, will keep out of TAFs.

However, stronger LLWS looks to kick in around 23Z and last
through the evening, as initially southwesterly and eventually
more westerly winds crank up to between 40-50KT in the 1-2K ft.
AGL layer, resulting in a solid 30-35KT of shear magnitude
between the surface and this level. This has been introduced to
TAFs.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Thursday morning through Thursday
     afternoon for NEZ039>041-046>049-060>064-072>077-082>087.
KS...High Wind Watch from Thursday morning through Thursday
     afternoon for KSZ005>007-017>019.

&&

DISCUSSION...Mangels
AVIATION...Pfannkuch
Hazardous weather outlook, Dec 16, 6:30 PM CST, 8 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Hastings NE
630 PM CST Tue Dec 16 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
630 PM CST Tue Dec 16 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Overnight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

On Wednesday afternoon, south-southwesterly wind gusts could reach
40 MPH in northern parts of our area...especially within Nebraska
counties located both north of Interstate 80 and along/west of
Highway 281.

Thursday brings concerns for even stronger winds, with
northwesterly gusts of 50-60 MPH likely across our entire forecast
area...but overall-strongest in Nebraska. A High Wind Watch is in
effect for our entire area from 6 AM to 6 PM.

In addition to the intense winds Thursday afternoon, relative
humidity dropping to as low as around 25 percent...primarily
within north central Kansas...could result in near-critical fire
weather conditions.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 1:16 PM CSTRed Flag WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith29 hr

Nearby

High Wind Warnings in Nebraska, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.